Alert archive / Wisconsin / Freeze Warnings in 2009
Freeze Warning 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freeze warning at Sep 29, 2009, 2:45 PM CDT for Rusk County, Wisconsin. It took effect at Sep 30, 2009, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2009, 2:45 PM CDT (19:45 UTC)
- In effect from
- Sep 30, 2009, 12:00 AM CDT
- Expired
- Sep 30, 2009, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 291945 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 245 PM CDT TUE SEP 29 2009 ...WIDESPREAD FROST TONIGHT ACROSS MUCH OF THE AREA WITH FREEZE CONDITIONS POSSIBLE IN PARTS OF WEST CENTRAL WISCONSIN... .THE FROST ADVISORY IN EFFECT FOR TONIGHT FOR EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN HAS BEEN EXPANDED TO INCLUDED MUCH OF CENTRAL THROUGH SOUTH CENTRAL MINNESOTA AS WELL AS THE TWIN CITIES METROPOLITAN AREA. THE FROST ADVISORY IS NOW IN EFFECT TO THE EAST OF A LINE FROM ALEXANDRIA THROUGH WILLMAR TO FAIRMONT. TEMPERATURES WILL DROP TO NEAR FREEZING OVERNIGHT WITH WIDESPREAD FROST OCCURRING. A FREEZE WARNING HAS BEEN ISSUED FOR RUSK COUNTY IN WEST CENTRAL WISCONSIN WHERE SEVERAL HOURS OF TEMPERATURES BELOW 32 DEGREES ARE EXPECTED. TEMPERATURES COULD ALSO DROP BELOW 32 DEGREES FOR AN HOUR OR TWO TO THE WEST AND SOUTH OF LADYSMITH...INCLUDING RICE LAKE...JIM FALLS...EAU CLARIE AND AUGUSTA. WIZ016-300345- /O.UPG.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/ /O.NEW.KMPX.FZ.W.0001.090930T0500Z-090930T1300Z/ RUSK- INCLUDING THE CITY OF...LADYSMITH 245 PM CDT TUE SEP 29 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. SKIES WILL CLEAR THIS EVENING ALONG WITH DIMINISHING WIND. TEMPERATURES BELOW FREEZING ARE EXPECTED FOR SEVERAL HOURS TOWARD DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ042-049-058>060-062-066>070-075>077-083>085-092-093-300345- /O.EXA.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/ TODD-STEARNS-MEEKER-WRIGHT-HENNEPIN-RAMSEY-MCLEOD-SIBLEY-CARVER- SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-BLUE EARTH-WASECA-STEELE- FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...LONG PRAIRIE...ST. CLOUD...LITCHFIELD... MONTICELLO...MINNEAPOLIS...ST. PAUL...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR... FARIBAULT...MANKATO...WASECA...OWATONNA...BLUE EARTH...ALBERT LEA 245 PM CDT TUE SEP 29 2009 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. COLD HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING BY DAYBREAK WEDNESDAY WITH WIDESPREAD FROST OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ043>045-050>053-061-063-078-WIZ014-015-023>028-300345- /O.CON.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/ MORRISON-MILLE LACS-KANABEC-BENTON-SHERBURNE-ISANTI-CHISAGO-ANOKA- WASHINGTON-GOODHUE-POLK-BARRON-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BLAINE... STILLWATER...RED WING...AMERY...BALSAM LAKE...RICE LAKE... BARRON...HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 245 PM CDT TUE SEP 29 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY. COLD HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT. SKIES WILL CLEAR THIS EVENING ALONG WITH DIMINISHING WIND. THIS WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING TOWARD DAYBREAK WEDNESDAY WITH A WIDESPREAD FROST OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RAH/MTF
3 follow-up statements
000 WWUS73 KMPX 300232 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 932 PM CDT TUE SEP 29 2009 ...WIDESPREAD FROST TONIGHT ACROSS MUCH OF THE AREA WITH FREEZE CONDITIONS LIKELY OVER PARTS OF WEST CENTRAL WISCONSIN... .A FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR EASTERN AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE FROST ADVISORY IS IN EFFECT GENERALLY EAST OF A LINE FROM ALEXANDRIA THROUGH WILLMAR TO FAIRMONT. TEMPERATURES WILL DROP TO NEAR FREEZING OVERNIGHT WITH WIDESPREAD FROST OCCURRING. A FREEZE WARNING HAS BEEN ISSUED FOR RUSK COUNTY IN WEST CENTRAL WISCONSIN WHERE SEVERAL HOURS OF TEMPERATURES BELOW 32 DEGREES ARE EXPECTED. TEMPERATURES COULD ALSO DROP BELOW 32 DEGREES FOR AN HOUR OR TWO TO THE WEST AND SOUTH OF LADYSMITH...INCLUDING RICE LAKE...JIM FALLS...EAU CLAIRE AND AUGUSTA. WIZ016-301045- /O.CON.KMPX.FZ.W.0001.090930T0500Z-090930T1300Z/ RUSK- INCLUDING THE CITY OF...LADYSMITH 932 PM CDT TUE SEP 29 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. TEMPERATURES BELOW FREEZING ARE EXPECTED FOR SEVERAL HOURS TOWARD DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-WIZ014- 015-023>028-301045- /O.CON.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT... RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 932 PM CDT TUE SEP 29 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. COLD HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING BY DAYBREAK WEDNESDAY WITH WIDESPREAD FROST OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS73 KMPX 300236 CCA NPWMPX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 936 PM CDT TUE SEP 29 2009 ...WIDESPREAD FROST TONIGHT ACROSS MUCH OF THE AREA WITH FREEZE CONDITIONS LIKELY OVER PARTS OF WEST CENTRAL WISCONSIN... .A FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR EASTERN AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE FROST ADVISORY IS IN EFFECT GENERALLY EAST OF A LINE FROM ALEXANDRIA THROUGH WILLMAR TO FAIRMONT. TEMPERATURES WILL DROP TO NEAR FREEZING OVERNIGHT WITH WIDESPREAD FROST OCCURRING. A FREEZE WARNING REMAINS IN EFFECT FOR RUSK COUNTY IN WEST CENTRAL WISCONSIN WHERE SEVERAL HOURS OF TEMPERATURES BELOW 32 DEGREES ARE EXPECTED. TEMPERATURES COULD ALSO DROP BELOW 32 DEGREES FOR AN HOUR OR TWO TO THE WEST AND SOUTH OF LADYSMITH...INCLUDING RICE LAKE...JIM FALLS...EAU CLAIRE AND AUGUSTA. WIZ016-301100- /O.CON.KMPX.FZ.W.0001.090930T0500Z-090930T1300Z/ RUSK- INCLUDING THE CITY OF...LADYSMITH 936 PM CDT TUE SEP 29 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. TEMPERATURES BELOW FREEZING ARE EXPECTED FOR SEVERAL HOURS TOWARD DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-WIZ014- 015-023>028-301100- /O.CON.KMPX.FR.Y.0005.090930T0500Z-090930T1300Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT... RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 936 PM CDT TUE SEP 29 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY. COLD HIGH PRESSURE OVER THE REGION TONIGHT WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING BY DAYBREAK WEDNESDAY WITH WIDESPREAD FROST OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
000 WWUS73 KMPX 300849 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 349 AM CDT WED SEP 30 2009 ...WIDESPREAD FROST CONDITIONS WILL PERSIST OVER PARTS OF EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS MORNING...WITH SUB FREEZING TEMPERATURES IN A FEW AREAS.... .A FROST ADVISORY REMAINS IN EFFECT THIS MORNING FOR EASTERN AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE FROST ADVISORY IS IN EFFECT GENERALLY EAST OF A LINE FROM ALEXANDRIA THROUGH WILLMAR TO FAIRMONT. TEMPERATURES WILL HOVER IN THE LOWER AND MIDDLE 30S OVER MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA UNTIL AROUND 8 AM. THE EXCEPTIONS WILL BE IN THE INNER CORE OF THE TWIN CITIES METRO AND A SMALL AREA OF SOUTH CENTRAL MINNESOTA. PATCHES OF CLOUDS OVER SOUTH CENTRAL MINNESOTA HAVE KEPT TEMPERATURES IN THE LOWER 40S IN A FEW SPOTS. A FREEZE WARNING REMAINS IN EFFECT FOR RUSK COUNTY IN WEST CENTRAL WISCONSIN WHERE TEMPERATURES HAVE BEEN AT OR BELOW 32 DEGREES SINCE ABOUT MIDNIGHT. WIZ016-301300- /O.CON.KMPX.FZ.W.0001.000000T0000Z-090930T1300Z/ RUSK- INCLUDING THE CITY OF...LADYSMITH 349 AM CDT WED SEP 30 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. HIGH PRESSURE OVER THE AREA WILL KEEP TEMPERATURES AT OR BELOW FREEZING UNTIL ABOUT 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-WIZ014- 015-023>028-301300- /O.CON.KMPX.FR.Y.0005.000000T0000Z-090930T1300Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD- SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE- BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-POLK-BARRON-ST. CROIX- PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT... RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH... ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...BARRON...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 349 AM CDT WED SEP 30 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. COLD HIGH PRESSURE OVER THE REGION WILL ALLOW TEMPERATURES TO HOVER IN THE LOWER TO MIDDLE 30S WITH AREAS OF FROST STILL LIKELY UNTIL ABOUT 8 AM. AREAS OF SOUTH CENTRAL MINNESOTA IN THE VICINITY OF WASECA AND ALBERT LEA MAY ONLY SEE SOME PATCHY FROST WITH LINGERING CLOUD COVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freeze warning went out at Sep 29, 12:17 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 29, 12:17 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1217 PM CDT TUE SEP 29 2009
.AVIATION... /18Z TAF ISSUANCE/
RIDGE OF HIGH PRESSURE ACROSS WESTERN MN WILL MOVE TO EASTERN WI
BY THE END OF THE TAF PERIOD. MVFR CEILINGS ACROSS FAR EASTERN MN
AND WEST CENTRAL WI WILL ERODE LATE THIS AFTERNOON AS CYCLONIC LOW
LEVEL FLOW BECOMES ANTICYCLONIC. VFR EXPECTED OVERNIGHT AND
WEDNESDAY MORNING WITH THE EXCEPTION OF KEAU WHERE SOME RIVER FOG
EXPECTED TO CAUSE IFR VISIBILITIES TOWARD DAYBREAK. NORTH WINDS AT
KRNH AND KEAU WILL BECOME LIGHT TONIGHT AND THEN SLOWLY INCREASE
OUT OF THE ESE ON WEDNESDAY. FROM KMSP ON WEST...LIGHT NE TO E
WINDS WILL BECOME SE BY WEDNESDAY MORNING AND INCREASE INTO THE 12
TO 16 KNOT RANGE BY LATE MORNING AS THE PRESSURE GRADIENT TIGHTENS
TO OUR WEST.
&&
.DISCUSSION... /ISSUED 132 AM CDT TUE SEP 29 2009/
DEEP CYCLONIC FLOW CONTINUED ACROSS THE EASTERN FORECAST AREA
EARLY THIS MORNING...WITH WINDS MORE INFLUENCED BY THE DEVELOPING
RIDGE ACROSS THE DAKOTAS AND INTO FAR WESTERN MN. THE CENTER OF THE
COOL CANADIAN AIR MASS REMAINS WELL NORTH OF MN WHERE TYPICALLY
YOU FIND THE COOLEST TEMPERATURES DURING THE OVERNIGHT PERIOD.
ALTHOUGH WINDS HAVE DECREASED SUBSTANTIALLY IN WESTERN MN...DEW
PTS HAVE NOT DROPPED ENOUGH PRIOR TO 1 AM TO PROVIDE ANY TYPE OF
WIDESPREAD MORNING FROST. EVEN CANBY MN WHICH IS CLEARLY UNDER THE
UPPER RIDGE EARLY THIS MORNING...HAS NOT DROPPED INTO THE
40S...AND IS STILL 50 AS OF 1 AM. SURROUNDING THIS
AREA...TEMPERATURES ARE STILL IN THE LOWER TO MIDDLE 40S WHICH
REMAINS DOUBTFUL FOR ANY TYPE OF SIGNIFICANT FROST FORMATION.
HOWEVER...IN CENTRAL/EASTERN MN...AND WEST CENTRAL WISCONSIN...DEW
PTS HAVE MANAGED TO DROP INTO THE 30S. THIS AREA MAY BE THE PRIME
LOCATION FOR FROST FORMATION TONIGHT AS THE UPPER RIDGE MOVES OVER
THIS REGION. THERE IS A GOOD POSSIBILITY OF A HARD FREEZE IN WEST
CENTRAL WISCONSIN AS THIS REGION WILL LIKELY HAVE SEVERAL HOURS OF
NEAR FREEZING TEMPERATURES.
AFTER THE FROST/FREEZE HIGHLIGHTS OF TODAYS/TONIGHTS
FORECAST...THE WEATHER STORY TURNS TO A VERY STRONG EARLY FALL
STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST. SATELLITE
INFORMATION INDICATED THE STRONG COLD CORE CLOUDS ASSOCIATED WITH
THIS SYSTEM OFF THE COAST OF WASHINGTON.
AS WITH PREVIOUS DISCUSSIONS...MODELS ARE IN GOOD AGREEMENT WITH
THE OVERALL EVOLUTION OF THE UPPER RIDGE ON WEDNESDAY...WITH A
DEEPENING TROUGH ACROSS THE ROCKIES...AND INTO THE HIGH PLAINS BY
THURSDAY. STRONG LEE CYCLOGENESIS WILL LIKELY COMMENCE BY
WEDNESDAY AFTERNOON/EVENING WITH DEEP INSENTROPIC LIFT DEVELOPING
ACROSS THE MID MISSISSIPPI VALLEY REGION/PLAINS BY WEDNESDAY
NIGHT. ALL INDICATIONS HAVE THIS SYSTEM POSED TO MOVE ACROSS THE
CENTRAL PLAINS/MIDWEST ON THURSDAY...AND SLOWLY FILLING AND MOVE ACROSS
THE GREAT LAKES BY THE WEEKEND. THIS WILL LEAD TO A LONG DURATION
OF WET WEATHER FOR MN/WI...WITH PERIODS OF HEAVY RAINFALL WHERE
THE STRONGEST MOISTURE ADVECTION AND JET DYNAMICS WILL RESIDE.
ONLY CHANGES IN THE FORECAST IS TO INCREASE POPS TO CATEGORICAL
FOR THURSDAY/THURSDAY NIGHT...WITH LIKELY POPS ON FRIDAY.
THERE REMAINS SOME PROBLEMS WITH THE AMOUNT OF INSTABILITY WITH
THIS SYSTEM...ESPECIALLY WITH THE CURRENT TRACK OF THE SURFACE LOW
SOUTH OF MN. HOWEVER...DUE TO THE HIGHLY AMPLIFIED PATTERN/JET
DYNAMICS AND MOISTURE ADVECTION...HAVE KEPT ISOLATED TSRA IN THE
FORECAST. HOWEVER...BEST INSTABILITY WILL REMAIN SOUTH OF THE CWA.
DID NOT CHANGE ANYTHING PAST FRIDAY DUE TO UNCERTAINTIES OF HOW
THE UPPER LOW FILLS AND HOW THE EVOLUTION OF THE NEXT STRONG LONG
WAVE TROUGH DEVELOPS ACROSS THE WESTERN U.S. THEREFORE...CURRENT
TRENDS INDICATE AT LEAST UNSETTLED CONDITIONS WILL LIKELY CONTINUE
THE FOLLOWING WEEK. ..JLT..
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY FOR
ANOKA-BENTON-CHISAGO-GOODHUE-ISANTI-KANABEC-MILLE LACS-
MORRISON-SHERBURNE-WASHINGTON.
WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT WEDNESDAY FOR
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
CROIX.
&&
RAH/JLTHazardous weather outlook, Sep 29, 12:27 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1227 PM CDT TUE SEP 29 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1227 PM CDT TUE SEP 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD FROST IS LIKELY FOR WEST CENTRAL WISCONSIN...AND PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA TONIGHT. FREEZE CONDITIONS MAY ALSO OCCUR IN THE LADYSMITH...RICE LAKE...JIM FALLS AND AUGUSTA AREAS OF WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS POSSIBLE THURSDAY AND THURSDAY NIGHT ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AS A LOW PRESSURE STORM SYSTEM APPROACHES FROM THE CENTRAL PLAINS. RAIN AMOUNTS OF 2 TO 3 INCHES MAY OCCUR WHICH COULD LEAD TO LOCALIZED FLOODING. IN ADDITION TO THE RAINFALL...NON-SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:30 AM CDT | Frost Advisory | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more | 28 hr |
Nearby
Freeze Warnings in Wisconsin, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.